# SDR 2010FA0000746

- Difficulty date: July 19, 2010
- Submitted: July 19, 2010
- Operation: General aviation
- Aircraft: N70HC
- Make and model: Beech A36
- Aircraft serial: E3172
- Aircraft time: 400 hours
- Engine: Cont IO550B
- Engine time: 400 hours
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bevel Gear
- Condition: Chipped
- Location: Engine
- Part time: 400 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR FAILURE IN FLIGHT.  NORMAL LANDING. UPON REMOVAL OF ALTERNATOR BY MX, (FRT MOUNT, DIRECT DRIVE ALTERNATOR) FOUND ALTERNATOR DRIVE GEAR INSIDE ENGINE TO BE DAMAGED (GEAR TEETH CHIPPED, AND "ARC'ED LOOKING") NO SIGNS OF DAMAGE TO THE "DRIVEN" (ALTERNATOR) GEAR. ALTERNATOR FAILURE WAS AN ELECTRICAL FAILURE (OPEN STATOR WINDINGS) NOT MECHANICAL (IE: NO BRG FAILURE OR SHAFT FAILURE). UNKNOWN IF DAMAGE OCCURED FROM THIS ALTERNATOR OR PREVIOUSLY. NO RECORD OF PREVIOUS ALTERNATOR REPLACEMENT.  ALL TIMES LISTED ARE SINCE NEW, NOT O/H OR REPAIR OR INSP.
